Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 112, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 17, 2001, 6:17 PM MDT for Union County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 17, 2001, 6:17 PM MDT (00:17 UTC)
- Expired
- Aug 17, 2001, 7:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Union County, NM
The radar
The Pueblo radar (KPUX), 216 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2148 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414 WUUS55 KABQ 180017 SVRABQ NMC059-180100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 617 PM MDT FRI AUG 17 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 700 PM MDT * AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GRENVILLE...OR ABOUT 16 MILES SOUTHEAST OF DES MOINES...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER MOUNT DORA AT 630 PM MDT THIS SEVERE THUNDERSTORM HAS PRODUCED VERY LARGE HAIL. IF YOU ARE IN ITS PATH...TAKE ACTION TO PROTECT PROPERTY. LAT...LON 3664 10374 3630 10358 3650 10317 3682 10349
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:00 PM MDT, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 17, 2:00 PM MDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 200 PM MDT FRI AUG 17 2001 UPPER HIGH TO SHIFT E OVER NM THIS WEEKEND...THEN CONTINUE TO MOVE E NEXT WEEK. SOME DRIER AIR HAS MOVED INTO NW NM TODAY AS SEEN ON MORNING SOUNDINGS. SOME SUBSIDENCE/INVERSION AROUND 500 MB AS WELL. MOST OF CONVECTION THIS EVE SHOULD BE CONFINED TO SW AND SC MOUNTAINS WHERE BETTER MOISTURE REMAINS ALONG WITH SOME DIFFLUENCE ALOFT. BUT A FEW OVER THE REMAINDER OF THE WRN AND CNTRL MOUNTAINS LATE THIS PM AS WELL...AND ISOLATED STORMS THIS EVE OVER THE LOWLANDS. WEAK SHORT WAVE TO BRUSH THE NE EARLY TONIGHT PERHAPS ENHANCING ACTIVITY. FEWER AFTERNOON AND EVENING SHOWERS AND TSTMS EXPECTED THIS WEEKEND AREAWIDE AS HIGH OVERHEAD BRINGS WARMING/DRYING/SUBSIDENCE. ONLY SLIGHT CHANCE POPS PM AND EVE MOUNTAINS AND 10 POPS LOWLANDS IN THE EVE. NOTHING MORE THAN ISOLATED STORMS SUN PM/EVE. TEMPS A FEW DEGREES WARMER ALL ZONES THIS WEEKEND. TREND TOWARD MORE CONVECTION RETURNS MON N AND W AS HIGH SHIFTS E AND SRLY FLOW BRINGS A RETURN OF SOME MONSOONAL MOISTURE. SOULD BE ACTIVE TUE AND WED N AND W. THEN A MORE SWRLY FLOW FOR THE END OF THE WEEK MAY BRING SOME DRYING TO THE W AND SHIFT THE ACTION TO THE E. WILL GO WITH A CHANCE CNTRL MOUNTAINS MON THRU FRI...BEST CHANCES IN THE W WILL BE MON THRU WED...WHILE BEST CHANCES E WILL BE THU AND FRI. ABQ AA 062/091 063/093 065 40101 SAF AA 052/088 054/089 056 40111 TCC AA 062/094 064/096 065 40100 .ABQ...NONE. CHJ
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.